Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Comments on: ``A comparison of global methods for linear two-point boundary value problems'' (Math. Comp. 29 (1975), no. 132, 1007-1019) by R. D. Russell and J. M. Varah

Authors: Carl de Boor and Blair Swartz
Journal: Math. Comp. 31 (1977), 916-921
MSC: Primary 65L10
Original Article: Math. Comp. 29 (1975), 1007-1019.
MathSciNet review: 0501939
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A more careful count of the operations involved in solving the linear system associated with collocation of a two-point boundary value problem using rough splines reverses results recently reported by others in this journal. In addition, it is observed that the use of the technique of "condensation of parameters" can decrease the computer storage required. Furthermore, the use of a particular highly localized basis can also reduce the setup time when the mesh is irregular. Finally, operation counts are roughly estimated for the solution of certain linear systems associated with two competing collocation methods; namely, collocation with smooth splines and collocation of the equivalent first order system with continuous piecewise polynomials.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10

Additional Information

Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society